Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 233, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 5, 1995, 9:48 PM CDT for Gray County, Kansas. It was in force for 42 min.
The area
The counties it named.
The facts
- Issued
- Aug 5, 1995, 9:48 PM CDT (02:48 UTC)
- Expired
- Aug 5, 1995, 10:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Gray County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2596 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1524 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 12.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 060250 RRA SVRDDC KSC069-060330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 948 PM CDT SAT AUG 5 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1030 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...SOUTHERN GRAY COUNTY AT 950 PM CDT DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF CIMARRON MOVING SOUTHEAST AT 15 MPH. THE STORM WILL BE NEAR MONTEZUMA BY 1005 PM. STRONG WINDS AND HAIL UP TO AN INCH IS POSSIBLE. REMEMBER SEVERE THUNDERSTORMS CAN PRODUCE A TORNADO WITH LITTLE OR NO ADVANCE WARNING. KRUSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:25 PM CDT, 6 hours 23 minutes earlier.
Area forecast discussion, Aug 5, 3:25 PM CDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 325 PM CDT SAT AUG 5 1995 ADAP FROM ERLY AFTN SHOWS LEE SIDE TROF OVER ERN CO CONNECTING UP WITH SFC LOW WEST OF LBF. AXIS OF BEST SFC PRES FALLS/THETA ADV HAS SHIFTED INTO WRN KS WITH MOCON BULLSEYE ALONG THE KS/NEB BORDER NR LOW. OF CONCERN FROM MRNG UA ANLYS WAS WRM H7 TMPS OVER SRN CO/NM. THIS APPRS TO BE CAPPING ACTIVITY SOMEWHAT IN ERN CO ATTM. GDA PROFLER SHOWS SOME SLGT BACKING AHEAD OF VORT MAX BUT APPRS STGST PART OF VORT WILL BE MOVG OVER NRN 1/2 OF KS. WOULD LIKE TO RAISE POPS A BIT OVER NRN SCTNS OF CWA WITH THIS IN MIND. CURRENT FCST OF 30% REMAINDER OF THE AREA OK FOR NOW. MODELS IN FRLY GOOD AGREEMENT THAT UPPER RIDGE WILL BUILD INTO CENT PLAINS NEXT FEW DAYS. XPCT TO SEE ANOTHR ROUND OF HOT TMPS WITH HIGH HEAT INDICES. GNRLY WENT WITH MIX OF FWC/FAN TMPS. GERARD
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:24 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 51 min |
| Aug 5, 7:29 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 61 min |
| Aug 5, 7:40 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 35 min |
| Aug 5, 8:15 PM CDT | Tornado Warning | DDC | Finney | 45 min |
| Aug 5, 9:00 PM CDT | Severe Thunderstorm Warning | DDC | Haskell | 60 min |
| Aug 5, 9:21 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Stafford | 54 min |
| Aug 5, 10:27 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 48 min |
| Aug 5, 10:32 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 43 min |
| Aug 5, 11:51 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 39 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.